How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Skinner Your Own Question
Dr. Skinner
Dr. Skinner, Dermatologist
Category: Dermatology
Satisfied Customers: 1555
Experience:  MD , DNB ( D &V), FAAD
17577241
Type Your Dermatology Question Here...
Dr. Skinner is online now
A new question is answered every 9 seconds

I am getting raised brown spots on my arms the appear in one

Customer Question

I am getting raised brown spots on my arms the appear in one day then fade but leave a lighter mark where they were? I have had 1 mri 3 catscans and 5 xrays recently along with a knee replacement. Could this be a side effect of the radiaion or meds?
Submitted: 6 years ago.
Category: Dermatology
Expert:  Dr. Skinner replied 6 years ago.
They are unlikely to be due to the radiation.What are the medications you are on ? any aspirin/plavex ? most likely they are purpura senilis.Can u please post a photo? that should be helpful.
Customer: replied 6 years ago.
Sorry can't send a photo. They are tender to the touch have a irregular shape and are basically between my wrist and elbow. Meds are pantopazole, HCTZ, Potassium, Lovastin, propoxy, amitriptyline and Lyrica.
Expert:  Dr. Skinner replied 6 years ago.
are they on the extensor surface exposed to the light or on the inner ventral surface? if only on the exposed parts should consider uvlight induced eruption.Thiazides can produce photosensitive rashes.Do they blanch on pressure? T
Customer: replied 6 years ago.
They are on the extensor surface but I do not go out into the sun. What is a Thiazides? Have also had 2 steroid shots recently. No they do not blanch but are tender. They are redish brown and have brown raised spots newest one from yesterday is aprox 1 1/2 long and 1/2 inch wide. They take aprox a month to fade out. This has been going on around 6 months. Knee replacement was done Jan 2010.
Expert:  Dr. Skinner replied 6 years ago.
Thiazide is the HCTZ .As they dont blanch on pressure,most likely these are purpura senilis which is aggravated by the steroids and HCTZ induced photosensitivity.Sunexposure need not necessarily be continuous , even a couple of minutes would suffice to aggravate in susceptible individuals.Suggest a sunblock cream like sunsense SPf 50 by day twice daily , oral vitamin C 1g per day , and also a dermatologist consultation so that he can actually see those lesions and recommend substitution of HCTZ if necessary.
Customer: replied 6 years ago.
Where is the best place on the web to view pics of these?
Expert:  Dr. Skinner replied 6 years ago.
you can look at dermatlas or dermquest
Dr. Skinner and other Dermatology Specialists are ready to help you
Customer: replied 6 years ago.
Thank you
Expert:  Dr. Skinner replied 6 years ago.
most welcome